Article

Communications in Mathematical Physics

, Volume 253, Issue 2, pp 371-384

First online:

Spectral Gaps for Periodic Schrödinger Operators with Strong Magnetic Fields

  • Yuri A. KordyukovAffiliated withInstitute of Mathematics, Russian Academy of Sciences Email author 

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

We consider Schrödinger operators H h =(ihd+A)*(ihd+A) with the periodic magnetic field B=d A on covering spaces of compact manifolds. Using methods of a paper by Kordyukov, Mathai and Shubin [14], we prove that, under some assumptions on B, there are in arbitrarily large number of gaps in the spectrum of these operators in the semiclassical limit of the strong magnetic field h→0.